MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550250-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 09/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
(b)(6).It was reported that on (b)(4) 2019, a 2.5x18mm xience sierra stent was successfully implanted in the mid left anterior descending (lad) coronary artery lesion and a 2.75x18mm xience sierra stent was successfully implanted in the proximal lad.There were no procedure complications.On (b)(6) 2019, the patient presented with re-occurring chest pain for 3 days.Imaging was performed and thrombosis was observed at the proximal edge of the 2.5x18mm xience sierra mid lad stent.As treatment, another revascularization with thrombectomy/thrombolysis was performed.The event resolved.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the reported patient effects of angina and thrombosis are listed in the xience sierra, everolimus eluting coronary stent system instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the reported treatment appears to be related to the operational context of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
Subsequent to the initial medwatch report, the additional information was obtained: per physician, the stent thrombosis was due to the patient's non-compliance with medication.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9209943
Report Number2024168-2019-12737
Device Sequence Number447371
Product Code NIQ
UDI-Device Identifier08717648227189
UDI-Public08717648227189
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2019
Device Catalogue Number1550250-18
Device Lot Number8091041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight91